Free Content Lacrimal canalicular stenosis associated with systemic 5-fluorouracil therapy

The full text article is temporarily unavailable.

We apologise for the inconvenience. Please try again later.

Download Article:

Abstract:

ABSTRACT.Purpose:

Ocular side effects of systemic 5-fluorouracil therapy include excessive lacrimation which often resolves on cessation of therapy. Permanent stenosis of lacrimal puncta and canaliculi is rare. This report highlights this uncommon complication of 5-fluorouracil therapy.

Methods:

Report of two cases and review of literature.

Results:

Severe stenosis of puncta and canaliculi may be associated with prolonged systemic 5-fluorouracil therapy.

Conclusion:

It is important for both the oncologist and ophthalmologist to be aware of the potential ocular toxicity of 5-fluorouracil. Surgical management to relieve the epiphora is often challenging, and early intervention may be beneficial.

Keywords: 5-fluorouracil (5-FU); canalicular stenosis; cancer chemotherapy; drug side effects; epiphora; ocular toxicity

Document Type: Case Report

Affiliations: Department of Ophthalmology, Arrowe Park Hospital, Upton, Wirral, United Kingdom

Publication date: February 1, 2000

Related content

Tools

Favourites

Share Content

Access Key

Free Content
Free content
New Content
New content
Open Access Content
Open access content
Subscribed Content
Subscribed content
Free Trial Content
Free trial content
Cookie Policy
X
Cookie Policy
ingentaconnect website makes use of cookies so as to keep track of data that you have filled in. I am Happy with this Find out more